CSN Login
Members Online: 9

Doxil

JanQ's picture
JanQ
Posts: 238
Joined: Jan 2004

Hi Ladies, Well my break is just about over. I will be starting Doxil April 2nd, not looking forward to that, except that I shouldnt lose what hair has grown back. I would love to hear the do's and don'ts of Doxil. I work everyday and I love to work outside, the hand-foot syndrome scares me. If you get it how long does it take for it to go away ect... What things can cause it???? Thanks and I hope this finds you well!
Hugs and prayers Jan

floridajo
Posts: 485
Joined: Sep 2006

Jan Q,
I was on 6 cycles of Doxil, it gave me 13 months of remission time so I hope it works for you as well. You have to stay away from heat with Doxil, that includes spicy food,hot meals or coffee, and outside temps as well. Not the whole month just about 5-7 days after the tx. Wear loose clothing and shoes. I wore no bra, and very loose pants and slippers on my feet, I only got a rash on my legs,never hand foot symdrome. If you do go outside use the highest SPF you can find I used 50. I sucked on ice cubes during the tx, so I never had any mouth ulcers.The worse thing I got was the rash and very dried skin, to which I used bag balm, and it really worked. I was able to keep my hair, although it did thin a bit, but not much..I was able to color it and have it trimmed while on Doxil. All in all I found Doxil a very easy to tolerate chemo..even the infusing is short, maybe an hour. Good luck..saying prayers for you....(((hugz)))..Joanne

mopar
Posts: 1950
Joined: May 2003

Jan:
I can't offer advice on Doxil, but I know there will be lots of ladies chiming in soon. However, I will be praying for your strength and ability to deal with whatever is handed to you. Keep us informed as to how you're doing. Until then, sending lots of hugs and prayers your way.
Monika

frankelyro
Posts: 25
Joined: Oct 2006

I've had 2 treatments of Doxil. You do not lose your hair with it. The side effects come when your dose is more than your body can tolerate, so when I got my side effect, the doctor decreased the next dosage. Not much you can do about the rash; pressure on body areas makes it a bit worse - my biggest problem was taking long walks; I developed pressure bruises on my feet that made it painful to walk. But with rest, it cleared up shortly thereafter. Heat brings out the rash, so take cooler showers/baths. You may be one of the lucky ones who doesn't even get a rash! Good luck to you. Think positive! roann

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Jan, so sorry to hear you are having to go back on chemo. The doxil is one of the drugs that gave me a chemo break. It took a couple months to start working so hang in there. Eat ice chips during infusion and not any warm water or heat for a week after. I would also buy the original Eucerin creme for your hands and feet(especially feet) I had cold gel packs I used for my hands and feet the first few days after infusion and also bought instant ocean(from the pet store)and did cool foot bathes. Don't wear anything tight or that rubs. I know towards the end my feet really hurt and I wore big comfy sandles to keep them cool and comfortable.

I hope this didn't overwhelm you. :-) Sending you lots of prayers and hugs. Bonnie

JanQ's picture
JanQ
Posts: 238
Joined: Jan 2004

Thank you all so much! I think the not knowing is what is hard,especially as far as working is concerned, were you able to work? Bonnie I knew you had taken Doxil so I was anxious to hear from you,they have given me a purple bag with different ice packs and gels in it. So, Bonnie after taking doxil you went into remission?
Last weekend I was really sick, throwing up,pain in my abdomen...my nurse said it was the progression of the disease...I am not sure I want to believe that,I thought I had caused problems with the hernia I have, but they did an x-ray and it was negative that is when she told me that.
Well I had better get to work, I hope this finds everyone well! Hugs, prayers and love, Jan

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Jan, I did only get a 3month chemo but know that for me that is pretty good. If I would have been working I could have worked while on doxil. When I was finished I had NED on the CTScans and had my hernia repaired, the lymphocele fixed and then the cancer took off. So not sure if my body put so much energy into recovery that it just couldn't fight the cancer anymore or what? I wondered if I didn't have the surgery if I would have had a longer break. But we can't change things - life is what it is.

I pray this gives you a loooooonnnnnnnnggggggggg break or better yet puts you dancing with NED.

Love Ya Bonnie

floridajo
Posts: 485
Joined: Sep 2006

Hi, just buttin in..I got the same purple bag as you, and the creams did work. If I had worked during the tx. I belive I could have,maybe you could have the tx. late on Fri (it only takes about 1 1/2 hours) then rest the weekend. My ca-125 didn't move the whole 6 tx, then 30 days after my final tx. in went down to 7.8,and then 3 months later it went to 5.1!!! Doxil gave me a 13 month chemo break...Good luck sending prayers and (((hugz))) your way...Joanne

JanQ's picture
JanQ
Posts: 238
Joined: Jan 2004

That sounds great! Thank you all so much, it is so nice to know what to expect. I am not as anxious now, and if my numbers do not go down at first, I will not get upset. I am going shopping this weekend for some casual loose fitting clothes.
My parents want me to take cellquest while I am doing this chemo. They have heard good things about that.
Well again thank you so much, God bless you all and Love, Jan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network